Is hiccups a side effect of chemotherapy?

·

How do you get rid of hiccups after chemotherapy?

Treating Hiccups During Chemotherapy

  1. Try taking deep, slow breaths into a paper bag at intervals of 10 breaths. …
  2. Drink water slowly. …
  3. Slowly eat a piece of dry bread.
  4. Put a teaspoon of sugar in your mouth and let it sit a moment, then swallow it.
  5. Take a deep breath, holding it for as long as you can.

What helps hiccups in cancer patients?

Things to try for mild hiccups

  1. gargling or drinking ice water.
  2. eating a piece of dry bread slowly.
  3. drinking water from the far side of a glass – you will need to be able to bend over to do this.
  4. taking a deep breath, holding it for as long as you can and repeating this several times.
  5. sucking on a lemon.

Which chemo drugs cause hiccups?

Although dexamethasone is widely accepted as an effective agent for prophylactic management and treatment of chemotherapy-induced nausea and/or vomiting, it can cause numerous side effects such as weight gain, acne, and hiccups.

Why do I get hiccups after chemo?

Hiccups can be caused by irritation of the nerve that controls the diaphragm which can happen for different reasons, such as: Certain chemotherapy drugs used to treat cancer. Other drugs that may or may not be taken for cancer-related problems, including steroids, anti-nausea medicines, and antibiotics.

IT IS INTERESTING:  How long is recovery from pituitary tumor surgery?

Is hiccups normal after chemo?

Hiccup is one of the common side effects of chemotherapy. Intractable hiccups seriously affect patients’ rest and eating, reduce the quality of life, and increasingly attract the attention of oncologists.

Why do dying patients get hiccups?

Common causes of hiccups in terminal disease include gastric distension, gastro-oesophageal reflux, diaphragmatic irritation, phrenic nerve irritation, toxicity and central nervous system tumour (Twycross and Wilcock, 2001).

Why am I getting hiccups every time I eat?

Eating too quickly and swallowing air along with foods. Eating too much (fatty or spicy foods, in particular) or drinking too much (carbonated beverages or alcohol) can distend the stomach and cause irritation of the diaphragm, which can cause hiccups.

Why do I get the hiccups everyday?

A cause of long-term hiccups is damage to or irritation of the vagus nerves or phrenic nerves, which serve the diaphragm muscle. Factors that may cause damage or irritation to these nerves include: A hair or something else in your ear touching your eardrum. A tumor, cyst or goiter in your neck.

What causes hiccups in pancreatic cancer patients?

Regardless of the underlying cause, irritation of the diaphragm, phrenic or vagal nerves, or central irritation, can result in hiccups.

How do you stop the hiccups?

Things you can do yourself to stop or prevent hiccups

  1. breathe into a paper bag (do not put it over your head)
  2. pull your knees up to your chest and lean forward.
  3. sip ice-cold water.
  4. swallow some granulated sugar.
  5. bite on a lemon or taste vinegar.
  6. hold your breath for a short time.
IT IS INTERESTING:  What is pRB tumor suppressor?

How do you manage hiccups?

How do I treat hiccups?

  1. Drinking water quickly.
  2. Swallowing granulated sugar, dry pieces of bread, or crushed ice.
  3. Gently pulling on your tongue.
  4. Gagging (sticking a finger down your throat).
  5. Gently rubbing your eyeballs.
  6. Gargling water.
  7. Holding your breath.
  8. Breathing into a paper bag (do not use a plastic bag).

How do I stop dexamethasone induced hiccups?

Dexamethasone, an essential antiemetic for chemotherapy, may cause hiccups, and dexamethasone-induced hiccup (DIH) happens frequently. Discontinuance of dexamethasone can relieve DIH; however, abrupt suspension of dexamethasone in patients on emetogenic chemotherapy increases the risk for emesis in return.